Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS Jackson, MS

April 7, 2014Covington County, Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2014, 3:45 AM CDT for Covington County, Jefferson Davis County, Lawrence County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2014, 3:45 AM CDT (08:45 UTC)
Expired
Apr 7, 2014, 4:30 AM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:16 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 686 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
686 m²/s²
0-3 km storm-relative helicity
870 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS54 KJAN 070845
SVRJAN
MSC031-065-077-070930-
/O.NEW.KJAN.SV.W.0092.140407T0845Z-140407T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT MON APR 7 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  EAST CENTRAL LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 430 AM CDT

* AT 345 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK VALE...
  AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PROGRESS AROUND 350 AM CDT.
  PRENTISS AND CARSON AROUND 355 AM CDT.
  LONE STAR AROUND 405 AM CDT.
  COLLINS AROUND 415 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3139 9000 3151 9010 3179 8958 3172 8940
      3171 8940 3139 8994
TIME...MOT...LOC 0845Z 232DEG 46KT 3149 8995

HAIL...1.00IN
WIND...60MPH

$$

JC
3 follow-up statements
442 
WWUS54 KJAN 070907
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT MON APR 7 2014

MSC077-070917-
/O.CAN.KJAN.SV.W.0092.000000T0000Z-140407T0930Z/
LAWRENCE MS-
407 AM CDT MON APR 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY
IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3139 8994 3156 8998 3179 8958 3172 8940
      3171 8940
TIME...MOT...LOC 0907Z 228DEG 58KT 3176 8963

$$

MSC031-065-070930-
/O.CON.KJAN.SV.W.0092.000000T0000Z-140407T0930Z/
JEFFERSON DAVIS MS-COVINGTON MS-
407 AM CDT MON APR 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COVINGTON AND JEFFERSON DAVIS COUNTIES UNTIL 430 AM CDT...

AT 407 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONE STAR...
AND MOVING NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF JEFFERSON
DAVIS AND NORTHERN COVINGTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3139 8994 3156 8998 3179 8958 3172 8940
      3171 8940
TIME...MOT...LOC 0907Z 228DEG 58KT 3176 8963

HAIL...1.00IN
WIND...60MPH

$$

JC
795 
WWUS54 KJAN 070913
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT MON APR 7 2014

MSC031-065-070930-
/O.CON.KJAN.SV.W.0092.000000T0000Z-140407T0930Z/
JEFFERSON DAVIS MS-COVINGTON MS-
413 AM CDT MON APR 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COVINGTON AND JEFFERSON DAVIS COUNTIES UNTIL 430 AM CDT...

AT 414 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PROGRESS...AND
MOVING NORTHEAST AT 75 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLLINS...CARSON...PRENTISS AND LONE STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3139 8994 3156 8998 3179 8958 3172 8940
      3171 8940
TIME...MOT...LOC 0914Z 217DEG 67KT 3153 8986

HAIL...1.00IN
WIND...60MPH

$$

JC
564 
WWUS54 KJAN 070923
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT MON APR 7 2014

MSC031-065-070933-
/O.EXP.KJAN.SV.W.0092.000000T0000Z-140407T0930Z/
JEFFERSON DAVIS MS-COVINGTON MS-
423 AM CDT MON APR 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COVINGTON AND
JEFFERSON DAVIS COUNTIES WILL EXPIRE AT 430 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 8AM.

LAT...LON 3139 8994 3156 8998 3179 8958 3172 8940
      3171 8940
TIME...MOT...LOC 0923Z 217DEG 67KT 3146 8944

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:20 PM CDT, 8 hours 25 minutes earlier.

Area forecast discussion, Apr 6, 7:20 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT SUN APR 6 2014

.UPDATE...UPDATED GRIDS TO INCLUDE NEWLY ISSUED TORNADO WATCH NUMBER
65. LATEST ANALYSIS SHOWING QUASI-STATIONARY BOUNDARY FROM KHEZ-KJAN-
KCBM WITH WIDESPREAD ISENTROPIC LIFT TO THE NORTH OF THIS BOUNDARY.
MEANWHILE...SURFACE LOW HAS MOVED INLAND OVER SOUTH LA AND HAS PUSHED A
WARM FRONT AS FAR INLAND AS KBTR-KMOB. EXPECT THIS WARM FRONT TO
CONTINUE PUSHING NORTH ALLOWING CONVECTION TO BECOME ROOTED AT THE
SURFACE AND TORNADO POTENTIAL TO INCREASE GIVEN AVAILABLE SHEAR./26/

&&

.AVIATION...THE AERODROME WILL CONTINUE TO EXPERIENCE WIDESPREAD
IFR/LIFR CEILINGS AND VISIBILITIES OVERNIGHT AS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP. CONDITIONS LOOK TO IMPROVE AFTER
12Z AS THE SYSTEM BEGINS TO PULL AWAY WITH MVFR CEILINGS AND VFR
VISIBILITIES. VFR CONDITIONS LOOK TO RETURN AFTER 18Z./26/

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT SUN APR 6 2014/

SHORT TERM...IN GENERAL...EXPECTATIONS REMAIN THE SAME IN TERMS OF
THIS EVENT BEING A FLOODING EVENT WITH THE POTENTIAL FOR SOME
LOCATIONS TO SEE SIGNIFICANT FLOODING. VERY STRONG MOISTURE TRANSPORT
CONTINUES TO COMBINE WITH A STAGNANT FRONTOGENETIC ZONE WHICH
CONTINUES TO FOCUS PRECIP WITHIN THE I-20 CORRIDOR. EXPECTATIONS ARE
THAT RAINFALL RATES WILL ONLY INCREASE INTO THE EVENING/OVERNIGHT AS
STRONG DEEP LAYER ASCENT MOVES INTO THE REGION AND UTILIZES ANOMALOUS
PW (1.75 IN) AIR WITH A LOW LEVEL THETA E SOURCE OF 335-340K. THE
DYNAMIC SYSTEM WILL MAKE THE MOST OF THIS MOISTURE IN THE FORM OF
EFFICIENT PRECIP PRODUCING CONVECTION. LOOK FOR MOST AREAS TO SEE 2-3
INCHES OF PRECIP WITH LOCALLY HIGHER AMOUNTS OF 4+. ADD THIS TO THE
TOTALS SO FAR...AND MOST OF THE CWA WILL SEE 3-5 INCHES WITH LOCALLY
6+ POSSIBLE. BASED OFF PREVIOUS 18HR RAINFALL FOCUSED WITHIN THE I-20
CORRIDOR AND THE MAIN BRUNT OF THE NEXT 12HR RAINS FALLING IN THE
SAME GENERAL AREA...THE I-20 CORRIDOR WILL BE THE FOCUS AREA FOR
FLASH FLOODING WITH SOME POTENTIAL HIGHER END FLOODING LATER TONIGHT.

AS FOR THE SVR STORM RISK. THE MAIN CHALLENGE IS IF THE JUICY AIR
WILL MAKE IT INTO THE CWA AND HOW FAR N WITH IT GET. AS IS TYPICALLY
THE CASE IN SUCH SITUATIONS...THE MODELS ARE OFTEN MORE AGGRESSIVE
THAN WHAT ACTUALLY OCCURS. THAT HAS BEEN THE CASE SO FAR AND THE
MORE RECENT NEAR TERM GUIDANCE IS STARTING TO CATCH UP AND KEEPING
THE HIGHER DEW PT AIR (65-68) MORE TO THE SOUTH AND SLOWER TO MOVE
NORTH. WHAT IS CONCERNING IS HOW DYNAMIC THIS SYSTEM IS AND THE
PROXIMITY OF THE QUALITY AIR. SUCH SYSTEM CAN EASILY PUSH SUCH
MOISTURE QUICKLY WHEN STRONG SFC CYCLOGENESIS IS OCCURRING...LIKE WE
ARE SEEING JUST TO OUR WEST. SFC PRESSER FALLS ARE PUSHING 5-6MB
AROUND MLU AND POINTING OUT THE TRACK OF THE SFC LOW FOR LATER
TONIGHT. WHAT SHOULD LIMIT THE NORTHWARD PUSH IS THE RAIN COOLED
BOUNDARY ALONG I-20. MY EXPECTATIONS ARE THAT THE HIGH MOISTURE AIR
(WHICH WILL SUPPORT SFC INSTABILITY) WILL MAKE A RUN AT I-20 AND
LIKELY FALL JUST SHORT. THINGS WILL BECOME ORIENTED MORE SW TO NE SO
I CAN SEE THE DELINEATION OF THE INSTABILITY SETTING UP FROM NEAR
NATCHEZ TO BRANDON TO POSSIBLY DEKALB LATER THIS EVENING AND TOWARD
MIDNIGHT. LOOK FOR LOCATIONS ALONG THAT AXIS AND POINTS SOUTH TO
MAKE USE OF 700-1100 J/KG OF SBCAPE ALONG WITH STRONG LOW LEVEL
SHEAR AND SRH. DAMAGING WIND AND TORNADOES WILL BE THE PRIMARY
THREAT. WE ALSO CAN'T RULE OUT A STRONG TORNADO OR TWO. THIS WILL
HIGHLY DEPEND ON WHERE THAT 68-70 DEWPT AIR CAN MAKE IT. ALSO...LOOK
FOR LEAD ACTIVITY TO BREAK OUT AS STRONGER ASCENT GETS CLOSER WITH
WILL HELP WITH THE MULTIPLE ROUNDS OF PRECIP. A FEW STRONGER STORMS
MAY OCCUR WITH THIS WITH SOME SMALL HAIL POSSIBLE. THIS COULD BE
POSSIBLE FROM LATE AFTERNOON INTO PART OF THE EVENING.

THE GRAPHICS HAVE BEEN MODIFIED TO REFLECT THE LATEST EXPECTATIONS
FOR BOTH THE FLOODING AND SVR RISKS.

AS FOR SPECIFIC FORECAST ELEMENTS...TEMPS WERE VERY TRICKY FOR
TONIGHT AS COOLER VALUES DURING EARLY EVENING COULD BE THE OVERNIGHT
LOW...THEN WARM A GOOD BIT BEFORE FALLING AGAIN BETWEEN 11-14Z. DUE
TO THIS...LOWS WERE LOWER A BIT. ON MON...CAA WILL EXIST ALL DAY AND
CLOUDS WILL HANG TIGHT. DUE TO THIS...TEMPS WILL COOL DURING THE
DAY...ESPECIALLY OVER THE E-HALF. GENERALLY...HIGHS WERE LOWERED A
FEW DEGREES.

LASTLY...A VERY ANOMALOUS PATTERN WILL EVOLVE FOR TUE. A DEEP
TROUGH WILL DIG OVER THE AREA AND BRING VERY COLD TEMPS ALOFT THAT
WILL COMBINE WITH LINGERING SFC MOISTURE. SFC DEWPTS LOOK TO BE
AROUND 50 DEGREES WITH TEMPS REACHING THE LOWER TO MID 60S. WHAT
WILL RESULT WILL BE STEEP LAPSE RATES AND INSTABILITY TO SUPPORT
THUNDERSTORMS. THE THERMODYNAMIC ENVIRONMENT WILL BE A COLD/UNSTABLE
ONE WHICH IS VERY RARE FOR THIS REGION. ALL IN ALL...STRONG LIFT
WILL EXIST WITH DIGGING SYSTEM AND COMBINE WITH INSTABILITY WHICH
LOOKS TO RANGE FROM 500-800 J/KG. WITH LOW WBZ AND FREEZING
LEVELS...HAIL WILL EASILY MAKE IT TO THE GROUND. THE BIG QUESTION
IS...WITH THE HAIL BE OF SVR CALIBER. BASED ON WHAT I'VE SEE...VERY
POSSIBLE. HOWEVER...WILL HOLD OFF ON MENTIONING THIS IN THE
HWO/GRAPHICS DUE TO THE CURRENT SYSTEM IMPACTING THE REGION. THE
REGION WILL ALSO SEE BREEZY TO WINDY CONDITIONS AND THIS WILL HAVE
TO BE WATCHED FOR SOME SORT OF ADV. STAY TUNED... /CME/

&&

.AVIATION...
IFR CONDITIONS DUE TO CEILINGS WILL SPREAD IN FROM THE
SOUTH THROUGH MIDDAY TO EARLY AFTERNOON AS A WARM FRONT GRADUALLY
LIFTS NORTH FROM THE COAST. AFTER CONDITIONS SWITCH TO IFR EXPECT
THEM TO MAINLY REMAIN THERE THROUGH TONIGHT...WAITING UNTIL TOMORROW
MORNING TO IMPROVE FROM WEST TO EAST. VISIBILITY REDUCTIONS WILL
ALSO BE FOUND ALONG WITH CEILING LIMITATIONS...MAINLY DUE TO
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS...PARTICULARLY AT
HKS/JAN/GLH/GWO. SOME THUNDERSTORMS WILL BE QUITE POTENT AND CAPABLE
OF MODERATE TO EXTREME TURBULENCE. OTHERWISE...ANTICIPATE WINDS OF 5
TO 15 MPH WITH A GENERAL EAST VECTOR ACROSS THE REGION TODAY
ALTHOUGH EXACT VECTORS WILL BE ERRATIC DUE TO LIFTING FRONTAL
BOUNDARY. BY THIS EVENING ALONG AND SOUTH OF THE I-20 CORRIDOR THE
WINDS COULD BE SE AND A LITTLE GUSTY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  68  44  66 / 100  25  33  71
MERIDIAN      63  75  44  65 / 100  46  31  74
VICKSBURG     55  66  44  68 / 100  15  32  63
HATTIESBURG   66  76  51  70 / 100  51  24  58
NATCHEZ       57  70  47  65 / 100  18  27  51
GREENVILLE    53  63  47  63 / 100   9  34  65
GREENWOOD     55  62  44  65 / 100  15  30  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ARZ074-075.

&&

/
Hazardous weather outlook, Apr 6, 7:35 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT SUN APR 6 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-072030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
735 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

FLOODING
RISK...HIGH
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS
RANGING FROM 2 TO 5 INCHES ARE EXPECTED AND SIGNIFICANT FLOODING
WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023-025-MSZ030>033-037>039-042>051-053-072030-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-
735 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

FLOODING
RISK...HIGH
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS
RANGING FROM 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. SIGNIFICANT FLOODING IS A POSSIBILITY. A FLASH FLOOD WATCH
IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...CONFIDENCE IS HIGH IN THE OCCURRENCE OF SEVERE
THUNDERSTORMS TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60
MPH...QUARTER TO GOLFBALL SIZE HAIL AND THE POTENTIAL TO PRODUCE A
FEW TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ052-054>066-072>074-072030-
CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
735 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

FLOODING
RISK...HIGH
TIMING...TONIGHT

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT
BRINGING LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2
TO 5 INCHES ARE POSSIBLE AND THERE IS POTENTIAL FOR SIGNIFICANT
FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

IN ADDITION...CONFIDENCE IS HIGH IN THE OCCURRENCE OF SEVERE
THUNDERSTORMS THIS EVENING INTO TONIGHT WITH THE MAIN RISKS BEING
WIND GUSTS TO 60 MPH OR GREATER..QUARTER TO GOLFBALL SIZE HAIL AND
THE POTENTIAL TO PRODUCE TORNADOES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY FOR PORTIONS OF THE REGION TONIGHT.

26

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 7, 2:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     TORNADO          5 WNW COLLINS           31.67N 89.64W
04/07/2014                   COVINGTON          MS   EMERGENCY MNGR

            REPORTS OF POWERLINES DOWN ON JERRY DRIVE NEAR SUNSET
            ROAD.

&&

DCOX
Local storm report, Apr 7, 3:00 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TORNADO          9 NNE COLLINS           31.75N 89.49W
04/07/2014                   COVINGTON          MS   EMERGENCY MNGR

            REPORTS OF ROADS BLOCKED BY TREES AND POWERLINES ON
            VESTER PICKERING ROAD AND THEODORE CROSBY ROAD. DAMAGE TO
            NUMEROUS HOUSES AND MOBILE HOMES. CONFIRMED INJURIES ON
            VESTER PICKERING ROAD.

&&

DCOX
Special weather statement, Apr 7, 3:11 AM CDT, 34 minutes before
MSZ045-050-051-070840-
SCOTT MS-NEWTON MS-NESHOBA MS-
311 AM CDT MON APR 7 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 AM CDT MON APR 7 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF
HILLSBORO AND ANOTHER STORM NEAR PROSPECT AT 311 AM CDT...MOVING
NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN NESHOBA...NORTHWESTERN NEWTON AND NORTHEASTERN
SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3233 8945 3246 8958 3258 8945 3257 8932
      3258 8931 3269 8932 3274 8925 3256 8895
TIME...MOT...LOC 0811Z 230DEG 49KT 3246 8942

JC
Local storm report, Apr 7, 3:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TORNADO          5 NNE COLLINS           31.71N 89.53W
04/07/2014                   COVINGTON          MS   EMERGENCY MNGR

            REPORT OF TREES DOWN ON SALEM SCHOOL ROAD AND SALEM
            CHURCH ROAD.

&&

DCOX
Local storm report, Apr 7, 3:35 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     HEAVY RAIN       2 NNE FLORENCE          32.18N 90.12W
04/07/2014  M8.20 INCH       RANKIN             MS   PUBLIC

            ACCUMULATION TOTALS SINCE YESTERDAY MORNING. 24 HOUR
            RAINFALL TOTAL OF 6.89 INCHES FOR SUNDAY AND 1.31 INCHES
            FOR MONDAY.

&&

DCOX
Local storm report, Apr 7, 3:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 AM CDT MON APR 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TORNADO          4 S TAYLORSVILLE        31.77N 89.44W
04/07/2014                   COVINGTON          MS   EMERGENCY MNGR

            REPORT THAT NEW HOPEWELL CHURCH HAS BEEN HEAVILY DAMAGED
            ON NEW HOPEWELL CHURCH ROAD.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:15 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba45 min
Apr 6, 7:22 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith38 min
Apr 6, 7:28 PM CDTSevere Thunderstorm WarningJANJasper47 min
Apr 6, 7:38 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston37 min
Apr 6, 7:50 PM CDTFlash Flood WarningJANMadison, Yazoo6 hr
Apr 6, 7:54 PM CDTSevere Thunderstorm WarningJANScott51 min
Apr 6, 7:56 PM CDTSpecial Weather StatementJANAdams19 min
Apr 6, 8:23 PM CDTFlash Flood WarningJANIssaquena, Sharkey4 hr
Apr 6, 8:24 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Apr 6, 8:29 PM CDTSpecial Weather StatementJANNoxubee31 min
Apr 6, 8:37 PM CDTSevere Thunderstorm WarningJANNoxubee23 min
Apr 6, 8:39 PM CDTFlash Flood WarningJANChoctaw, Montgomery, Oktibbeha, Webster, Winston2 hr
Apr 6, 8:49 PM CDTFlash Flood WarningJANAttala, Holmes, Humphreys4 hr
Apr 6, 9:19 PM CDTSpecial Weather StatementJANRankin46 min
Apr 6, 9:54 PM CDTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson3 hr
Apr 6, 10:00 PM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton4 hr
Apr 6, 10:09 PM CDTRiver Flood WarningJANCovington, Jones4 days
Apr 6, 10:19 PM CDTSpecial Weather StatementJANAdams21 min
Apr 6, 10:28 PM CDTFlash Flood WarningJANIssaquena, Warren2 hr
Apr 6, 10:34 PM CDTFlash Flood WarningJANCopiah, Hinds, Madison, Rankin, Simpson116 min
Apr 6, 10:44 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson46 min
Apr 6, 10:45 PM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Kemper, Montgomery and 4 more3 hr
Apr 6, 11:04 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah41 min
Apr 6, 11:36 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson54 min
Apr 6, 11:40 PM CDTTornado WarningJANCopiah, Simpson50 min
Apr 7, 12:04 AM CDTSpecial Weather StatementJANLincoln31 min
Apr 7, 12:08 AM CDTRiver Flood WarningJANYazoo59 hr
Apr 7, 12:19 AM CDTTornado WarningJANRankin, Simpson, Smith56 min
Apr 7, 12:21 AM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson3 hr
Apr 7, 12:28 AM CDTFlash Flood WarningJANAttala, Leake, Scott3 hr
Apr 7, 12:36 AM CDTFlash Flood WarningJANNoxubee114 min
Apr 7, 12:50 AM CDTFlash Flood WarningJANFranklin, Jefferson Davis, Lawrence, Lincoln115 min
Apr 7, 12:56 AM CDTTornado WarningJANJasper, Newton, Scott49 min
Apr 7, 1:06 AM CDTFlash Flood WarningJANJasper, Smith114 min
Apr 7, 1:32 AM CDTTornado WarningJANKemper, Lauderdale58 min
Apr 7, 1:35 AM CDTSpecial Weather StatementJANLincoln30 min
Apr 7, 1:47 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith43 min
Apr 7, 2:03 AM CDTFlash Flood WarningJANKemper, Lauderdale117 min
Apr 7, 2:07 AM CDTFlash Flood WarningJANNewton113 min
Apr 7, 2:20 AM CDTTornado Warning Tornado observedJANClarke, Jasper, Jones, Smith55 min
Apr 7, 3:10 AM CDTAreal Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more18 hr
Apr 7, 3:11 AM CDTSpecial Weather StatementJANNewton29 min
Apr 7, 3:13 AM CDTFlash Flood WarningJANClarke, Jasper5 hr
Apr 7, 3:15 AM CDTFlash Flood WarningJANNoxubee3 hr
Apr 7, 3:29 AM CDTFlash Flood WarningJANKemper, Lauderdale3 hr
Apr 7, 3:31 AM CDTAreal Flood WarningJANLeake, Neshoba, Newton, Rankin, Scott, Smith21 hr
Apr 7, 4:01 AM CDTSpecial Weather StatementJANJefferson Davis29 min
Apr 7, 4:49 AM CDTSpecial Weather StatementJANMarion31 min
Apr 7, 5:08 AM CDTSpecial Weather StatementJANNewton32 min
Apr 7, 6:29 AM CDTFlash Flood WarningJANLauderdale2 hr
Apr 7, 8:12 AM CDTAreal Flood WarningJANKemper, Noxubee14 hr
Apr 7, 8:26 AM CDTAreal Flood WarningJANClarke, Jasper, Lauderdale24 hr
Apr 7, 11:24 AM CDTRiver Flood WarningJANMadison, Rankin10 days
Apr 7, 11:37 AM CDTRiver Flood WarningJANCarroll, Leflore34 hr
Apr 7, 12:00 PM CDTRiver Flood WarningJANClarke7 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.